Alabama, 2016Damaging Wind in Alabama, June 26, 2016
June 26, 2016 · NWS HUN · 1 event in 1 county or zone
A strong thunderstorm knkocked down a tree onto a home in Morgan County. A high-based funnel cloud was also reported in Marshall County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm knkocked down a tree onto a home in Morgan County. A high-based funnel cloud was also reported in Marshall County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 26, 1:41 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 1:41 PM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
241 PM CDT SUN JUN 26 2016
.DISCUSSION...
Deep layer ridging over much of the region continues to dominate the
overall synoptic pattern. A couple minor perturbations rotating
around the eastern periphery of the ridge in the mid/upper level flow
will help maintain some weak upper level support for scattered
showers and thunderstorms through the beginning of the week. We'll
finally see a break in the pattern as a trough digs through the Great
Lakes Region and shifts a surface front across the eastern US. Behind
the front, high pressure will reestablish by mid week with drier air
advecting into the area.
For the rest of today and tonight: At the surface at the moment, a
weak and nearly stationary boundary is wedged across much of the TN
Valley. Plenty of moisture and instability is again available this
afternoon to support scattered showers and thunderstorms, with a
couple storms potentially on the strong side. Theta E axis just
south of the area matches up well with a couple area of convergence
along the wedge front across the area helping to maintain and develop
convection this afternoon. Given the current situation, will let the
chance PoP wording (40-50 percent) ride through this evening. While
most convection will be diminishing after sunset, anticipate a couple
showers or a storm to linger along old outflow boundaries through
midnight. With the help of some cloud cover, temps are on track to
peak in the low/mid 90s with apparent temps in the upper 90s to low
100s.
For tomorrow: models continue to depict a weak mid/upper level wave
shifting again through the region. Once again, plenty of moisture and
instability will be available to be tapped into with some upper level
support as evident on model soundings. Expecting better thunderstorm
coverage tomorrow compared to past couple of days and cannot rule out
a severe thunderstorm or two developing during the late
afternoon/early evening hours.
For the rest of the period... frontal passage expected by late
Tuesday with surface ridging building in behind. Drier and slightly
cooler air will establish by mid week. The front itself is expected to
stall south of area and lift back further north later towards the
weekend, helping to increase rain chances.
Barron
&&
.AVIATION...
(Issued 1238 PM CDT SUN JUN 26 2016)
For 18Z TAFs: Expect that VCTS should occur at MSL by beginning of
TAF forecast period and around 19z at HSV due to recent TSRA
development trends. Will still continue with VFR conditions until
around 08z at both TAF sites, when MVFR fog conditions are expected.
Expect that VFR conditions should occur at both HSV and MSL after 13z
with the fog dissipated. Winds should slowly increase out of the
230/250 degree range in advance of the cold front after 13z. Have
introduced a PROB30 grouping for MSL after 15z and at HSV after 16z
through the end of the forecast.
TT
&&
.PRELIMINARY POINT TEMPS/POPS...
Huntsville 74 91 72 92 / 30 60 50 20
Shoals 74 91 71 93 / 30 70 50 20
Vinemont 73 90 71 89 / 30 70 50 40
Fayetteville 72 88 69 88 / 30 60 50 20
Albertville 72 91 70 89 / 30 70 50 40
Fort Payne 71 89 69 89 / 40 70 50 30
&&
.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 26, 11:49 AM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1249 PM CDT SUN JUN 26 2016
ALZ001>010-016-TNZ076-096-097-271000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1249 PM CDT SUN JUN 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND THIS
EVENING. THE MAIN IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE BRIEF
GUSTY WINDS, FREQUENT LIGHTNING, SMALL HAIL, AND HEAVY DOWNPOURS. AN
ISOLATED STRONG STORM IS POSSIBLE WITH WIND GUSTS UP TO 55 MPH
POSSIBLE.
AFTERNOON TEMPERATURES WILL REACH INTO THE MIDDLE 90S FOR THE ENTIRE
TENNESSEE VALLEY WITH HEAT INDEX READINGS BETWEEN 100 TO 105
DEGREES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE COVERAGE OF THUNDERSTORMS WILL INCREASE ON MONDAY AS A COLD
FRONT WILL PUSH SLOWLY SOUTHWARD THROUGH THE REGION. A FEW STRONG
STORMS WILL BE POSSIBLE ON MONDAY. THE THREAT FOR STORMS WILL END
FROM NORTH TO SOUTH BY TUESDAY AFTERNOON AS THE FRONT CLEARS THE
REGION.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AND AN INCREASING
CHANCE OF THUNDERSTORMS FOR SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
TT
In the hours before
Special weather statement, Jun 26, 2:30 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 PM CDT SUN JUN 26 2016
ALZ001-262115-
LAUDERDALE AL-
330 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE COUNTY UNTIL
415 PM CDT...
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KILLEN...OR 11 MILES NORTHEAST OF FLORENCE...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...KILLEN...LEXINGTON...ST. FLORIAN...ST. JOSEPH...
ANDERSON...GREEN HILL...OLIVER...KINGTOWN AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3500 8726 3481 8722 3478 8728 3476 8726
3475 8727 3476 8731 3480 8736 3480 8743
3481 8748 3483 8752 3482 8759 3480 8761
3499 8761 3501 8747
TIME...MOT...LOC 2030Z 271DEG 12KT 3491 8752
BARRONSpecial weather statement, Jun 26, 3:00 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
400 PM CDT SUN JUN 26 2016
ALZ004-262130-
LAWRENCE AL-
400 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE COUNTY
UNTIL 430 PM CDT...
AT 359 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF MOULTON. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOULTON...HATTON...NE SMITH...MT HOPE...LANDERSVILLE...
WREN AND WESTERN BANKHEAD NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3461 8742 3447 8721 3435 8749 3456 8753
TIME...MOT...LOC 2059Z 050DEG 2KT 3452 8744
09
Special weather statement, Jun 26, 3:32 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT SUN JUN 26 2016
ALZ004-262200-
LAWRENCE AL-
432 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE COUNTY
UNTIL 500 PM CDT...
AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF MOULTON...MOVING SOUTHWEST AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MT HOPE...LANDERSVILLE AND WESTERN BANKHEAD NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3435 8753 3438 8753 3455 8748 3455 8735
3434 8733
TIME...MOT...LOC 2132Z 029DEG 7KT 3444 8745
09Special weather statement, Jun 26, 4:16 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CDT SUN JUN 26 2016
ALZ010-262300-
DE KALB AL-
516 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEKALB COUNTY UNTIL
600 PM CDT...
AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IDER...OR 10 MILES SOUTHWEST OF TRENTON...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENAGAR...IDER AND SULPHER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3461 8576 3467 8575 3474 8569 3475 8567
3479 8564 3482 8563 3484 8561 3484 8558
3463 8554
TIME...MOT...LOC 2216Z 254DEG 14KT 3476 8563
09Special weather statement, Jun 26, 4:20 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
520 PM CDT SUN JUN 26 2016
ALZ007-262245-
MORGAN AL-
520 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MORGAN COUNTY UNTIL
545 PM CDT...
AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DECATUR. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...PRICEVILLE...NEEL AND BASHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3459 8704 3458 8690 3441 8687 3444 8711
TIME...MOT...LOC 2220Z 007DEG 3KT 3454 8699
09
Special weather statement, Jun 26, 4:29 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 PM CDT SUN JUN 26 2016
ALZ007-262300-
MORGAN AL-
529 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 600
PM CDT...
AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRIANA...OR 8 MILES SOUTH OF MADISON...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VALHERMOSO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3449 8687 3456 8684 3455 8676 3459 8671
3459 8669 3449 8664
TIME...MOT...LOC 2229Z 356DEG 12KT 3458 8677
09Thunderstorm Wind, Morgan
- When
- June 26, 5:10 PM CST to 5:13 PM CST
- Where
- Morgan County, 1.14 mi W of Valhermoso Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -86.700
A tree was knocked down onto a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, June 26, 20161 injured · $1.0 million · 65 kt wind · 3 events
- Damaging Wind in Ohio, June 26, 2016$75,000 · 50 kt wind · 1 event
- Damaging Winds in Ohio, June 26, 2016$58,000 · 50 kt wind · 5 events
- Damaging Winds in Florida, June 26, 2016$33,000 · 50 kt wind · 5 events
- Damaging Winds in Alabama, June 26, 2016$26,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 26, 20161 injured · $4,000 · 2.5 in hail · 13 events
- Lightning Strike in Kentucky, June 26, 20162 injured · 1 event
- Hail in Kansas, June 26, 20162.5 in hail · 8 events
- Hail and Damaging Winds in Oklahoma, June 26, 2016$10,000 · 1 in hail · 5 events
- Damaging Winds in Missouri, June 26, 2016$10,000 · 52 kt wind · 5 events
- Damaging Winds in Arkansas, June 26 to 27, 201658 kt wind · 5 events
- Hail and Damaging Winds in Missouri, June 26, 20161.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640658.